Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 1, NWS Sioux Falls, SD

March 6, 2017Cherokee County, Ida County, Woodbury County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Mar 6, 2017, 2:46 PM CST for Cherokee County, Ida County, Woodbury County, Iowa. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 6, 2017, 2:46 PM CST (20:46 UTC)
Expired
Mar 6, 2017, 3:30 PM CST
In force
44 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cherokee County, IA, Ida County, IA, Woodbury County, IA

The radar

The Omaha radar (KOAX), 131 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 3:10 PM CSTTSTM WND GST 60Holstein, IAPEA SIZE HAIL...PUBLIC REPORT RELAYED BY MEDIA.
Mar 6, 3:15 PM CSTHAIL 1Holstein, IAREPORT VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 6, 1:54 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2017-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2017-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 437 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
437 m²/s²
0-3 km storm-relative helicity
464 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

917 
WUUS53 KFSD 062046
SVRFSD
IAC035-093-193-062130-
/O.NEW.KFSD.SV.W.0001.170306T2046Z-170306T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Sioux Falls SD
246 PM CST MON MAR 6 2017

The National Weather Service in Sioux Falls has issued a

* Severe Thunderstorm Warning for...
  Southeastern Cherokee County in northwestern Iowa...
  Eastern Woodbury County in west central Iowa...
  Northern Ida County in west central Iowa...

* Until 330 PM CST

* At 246 PM CST, a severe thunderstorm was located near Smithland, or
  20 miles west of Ida Grove, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near, 
  Anthon around 255 PM CST. 
  Correctionville around 305 PM CST. 
  Cushing around 310 PM CST. 
  Washta around 315 PM CST. 
  Holstein around 320 PM CST. 
  Galva and Quimby around 325 PM CST. 

Other locations impacted by this severe thunderstorm include Oto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

A tornado watch remains in effect until 1000 PM CST for west central
Iowa.

LAT...LON 4230 9600 4270 9563 4258 9539 4248 9539
      4221 9579 4221 9583
TIME...MOT...LOC 2046Z 220DEG 38KT 4229 9587 

HAIL...1.00IN
WIND...60MPH
 
$$

Dux
2 follow-up statements
552 
WWUS53 KFSD 062058
SVSFSD

Severe Weather Statement
National Weather Service Sioux Falls SD
258 PM CST MON MAR 6 2017

IAC035-093-193-062130-
/O.CON.KFSD.SV.W.0001.000000T0000Z-170306T2130Z/
Cherokee IA-Woodbury IA-Ida IA-
258 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR SOUTHEASTERN CHEROKEE...NORTHEASTERN WOODBURY AND NORTHERN IDA
COUNTIES...

At 258 PM CST, a severe thunderstorm was located near Cushing, or 12
miles northwest of Ida Grove, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Holstein, Correctionville, Galva, Quimby, Washta and Cushing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

A tornado watch remains in effect until 1000 PM CST for west central
Iowa.

LAT...LON 4246 9583 4270 9563 4258 9539 4248 9539
      4234 9566 4235 9578
TIME...MOT...LOC 2058Z 218DEG 38KT 4242 9570 

HAIL...1.00IN
WIND...60MPH
 
$$

Dux
616 
WWUS53 KFSD 062121
SVSFSD

Severe Weather Statement
National Weather Service Sioux Falls SD
321 PM CST MON MAR 6 2017

IAC035-093-193-062131-
/O.EXP.KFSD.SV.W.0001.000000T0000Z-170306T2130Z/
Cherokee IA-Woodbury IA-Ida IA-
321 PM CST MON MAR 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEROKEE...
NORTHEASTERN WOODBURY AND NORTHERN IDA COUNTIES WILL EXPIRE AT 330 PM
CST...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

A tornado watch remains in effect until 1000 PM CST for west central
Iowa.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Sioux Falls.

LAT...LON 4246 9583 4270 9563 4258 9539 4248 9539
      4234 9566 4235 9578
TIME...MOT...LOC 2121Z 220DEG 38KT 4261 9549 

$$

Dux

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 12:06 PM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Mar 6, 12:06 PM CST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
1206 PM CST Mon Mar 6 2017

.UPDATE...
Issued at 1121 AM CST Mon Mar 6 2017

A pre-frontal trough currently located west of our CWA is rapidly
moving eastward, bringing a small threat for thunderstorms mainly
east of I-29 between 2pm and 6pm. If storms develop, the
environment will be favorable for severe convective storms from a
line east of Marshall to Sheldon to Ida Grove. Strong 0-3 km
shear of 30+ mph, and steep lapse rates above the area. However,
soundings suggest a lack in moisture/dewpoint due to a rapid
movement of the pre- frontal trough. This will be bringing drier
and more stable by the late afternoon. Given that, isolated
thunderstorms will be possible. If storms develop, very strong to
damaging winds to 60 mph, and large hail will be the main threats.
Isolated tornadoes cannot be ruled out due to moderate 0-1 EHI
from 1-2 across the extreme eastern part of the CWA.

In addition,temperatures are rapidly increasing to the upper 60s
and 70s across the area. Therefore, we might break or be near
records today.

&&

.SHORT TERM...(Today and Tonight)
Issued at 453 AM CST Mon Mar 6 2017

Impressive large scale trough pushing through the Rockies and going
negative tilt will set the stage for a intensifying cyclone moving
from central South Dakota this morning into southern Manitoba
tonight. The deepening rate in models remains somewhat shy of
definition of a "bomb", but impressive nonetheless.
Within developing system at 09z, there is a strong low-level jet
steaming northward through the plains focused toward northwest Iowa,
a pre-frontal trough around south central SD, and cold front hanging
back toward western SD.  Forecast concerns are numerous in the short
term this morning, almost all hinging on wind. Those specific
details with fire weather are mentioned below.

In the immediate term, higher based stratus is spreading northward
on 50-55kt low level jet and will enshroud most locations east of
the James river early this morning. As flow begins to veer more
aloft, this stratus should be slowly shunted eastward through the
morning. At this time, have not included any drizzle threat as
stratus remains fairly high-based, but if there was a small chance,
it would sneak into areas east of KSUX toward KSPW with warm
advective lift at top of layer through around mid morning before
depth of moisture decreases.  Have started a mid-morning wind
advisory for downward mixing of some of this higher paced southerly
flow for areas southeast of a KMWM to KLCG line with potential for
25 to 35 mph and a few gusts to around 45 mph. Winds should ease
somewhat in these area as low level jet veers midday, but will pick
up again as the pre-frontal trough and associated deeper mixing
pushes across the area during the afternoon. In fact, a slight
slowing in the boundary progression will open a decent window for
the warm axis near the pre-frontal trough to be in place for areas
near I-29 and eastward to allow for temps to vault toward the upper
60s and lower 70s around midday to early afternoon.

All this will be fairly unimportant compared to the development of
stronger wind potential by the afternoon and evening hours,
complements of the favored south to southwest quadrant of the upper
level low. The strongest winds will be associated with passage of
the main cold frontal boundary, featuring a post-frontal 6-9 hPa/3h
band of pressure rises, and winds from 40 to 55 knots within
deepening mixed layer. Have maintained high wind warning for Lower
Brule locations commencing midday, and expanded shortly thereafter
to cover the remainder of the mid James valley through the evening.
The remainder of the area will continue with a wind advisory which
has been expanded to cover the remainder of the CWA.  Have
discontinued a high wind watch further eastward, but do recognize
that in the hour or two after frontal passage could see a few spots
gust around 55 mph and get sustained winds near 40 mph, especially
for higher locations toward east central SD and southwest MN from
very late afternoon into early evening where there would be
potential for a short term upgrade. Other areas will have a wind
advisory through the evening, and will persist through the night and
early morning across elevated locations of southwest MN. Other
locations may actually see a more neutral to slightly warm advection
at lower levels after 06z and allow for enough decoupling to drop
below advisory criteria.

If this was not enough, there is even a small convective threat.
At this time, am fairly certain that progression of the pre-frontal
trough will be rapid enough and capped enough to limit the
convective potential within the CWA, perhaps close enough to allow a
low threat for a thunderstorm east of a KMWM to Ida Grove line.
Marginal severe risk is highly conditional on development, with 0-1
shear quite strong and a bit of a loop in the hodograph. Wind shear
almost looks overwhelming for what is likely much less than the 700-
1100 J/kg instability noted on the NAM and slightly less on HRRR.
Other precipitation will bubble up across southeast SD during the
afternoon and very early evening with strong PV advection. This
would be fairly high-based, and in an inverted-V type environment
which would only increase the potential for downward momentum
transfer. While not in the forecast at this point, would not be
shocked to see a couple of rogue lightning strikes within the more
broad showers around KHON around mid afternoon.  Strong cooling
settles in as shearing band of showers drifts across east central SD
in the evening, and may see precip end as just a bit of light
snowfall along highway 14 between KHON and KBKX.

.LONG TERM...(Tuesday through Sunday)
Issued at 453 AM CST Mon Mar 6 2017

Tuesday will pose more wind and fire weather concerns and in fact
might pose a slightly higher fire danger as todays warm and windy
conditions might finally dry out the wet fuels and set them up for
Tuesday. Will maintain the high wind watch on Tuesday with northwest
winds of 30 to 50 mph likely. There are some hints of gusts to 60
mph as well. Temperatures will be cooler than Monday, with highs
ranging from the mid 40s along highway 14 to 50 to 55 in northwest
IA.

The wind will gradually taper off through Tuesday night, but still
remain fairly breezy on Wednesday, especially along and east of
Interstate 29. Increased lows a bit on Tuesday night with increased
confidence in mixed conditions but did not really make many changes
to highs on Wednesday with 40s to lower 50s likely.

A strong thermal gradient continues to dance around the area which
will bring a bit of a potential for larger temperature errors on
Thursday. Lowered highs a bit as model consensus is to bury most of
the area in a cool east to northeast wind. So looking at highs from
the upper 30s in parts of southwest MN to around 50 along the
Missouri River.

Still some strong signals for Friday in regards to a potential snow
maker. The models are in fairly good agreement in placing a very
strong thermal gradient across the area. On Friday a jet max will
move through to the north and the right entrance region would allow
the system to likely become more active Friday afternoon and night
as the colder air settles south and low pressure strengthens across
the southern Plains. Looking at the latest GFS and ECMWF and
initially on Friday we will be fighting some drier air aloft and
some relatively warm air aloft, with suggestions that the dendritic
layer will be above 600mb. Overall this system looks to be driven
more by the strong thermal banding and less by the upper level
support. So, going with chance for snow on Friday looks good with
likely chances in Friday night. This is bound to be a tricky system
to deal with as dry air to the north and of course trying to place a
strong thermal band four days out is not easy. For now will be a
system to watch and one that at least thermally has a lot working
for it.

Will maintain a chance for snow into Saturday but confidence not
real high on how long it will be in the area. Another jet max moves
through the flow on Sunday and bring another chance for snow to the
area with what looks to be some mid level thermal banding likely.

As for temperatures a lot of signals for below normal temperatures,
both in the consistency of the models and the statistical output
from the ensemble data so keeping the cold temperatures looks
good.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1121 AM CST Mon Mar 6 2017

The main impact continues to be strong wind conditions. Brisk
westerly wind from 20 to 35 kts, gusting to 40 kts is expected
during the afternoon and evening. Winds will slightly diminish
overnight, but very strong wind may develop again by late Tuesday
morning. There is a slight chance of thunderstorms by 2pm to 6pm
for areas east of I-29 corridor. However, highest chances are
expected from a line from Marshall, MN to Sheldon,IA to Ida Grove,
IA; therefore opted not to mention in TAF for KFSD and KSUX.
Otherwise, VFR conditions are expected through the TAF period.

&&

.FIRE WEATHER...
Issued at 455 AM CST Mon Mar 6 2017

Wind and RH issues abound over the next couple of days to create
periods of critical fire behavior. For today, most certainty lies
within the area in far southeast SD, northeast NE and far western
Iowa where minimum humidity will reach 18 to 25 percent and winds
likely gusting to 45 to 55 mph by mid afternoon. A few locations
have recently melted snow for eastern Plymouth and Woodbury counties
and into northeast Nebraska, and fuels may not be as responsive to
the rapid changes this afternoon. Considered going with critical
fire behavior even in areas of south central SD zone 255 with the
excessive winds trumping RH values which will remain a solid 10-15
percent above criteria.  Working against this will be the more rapid
cooling settling in during the afternoon which will act to raise the
RH further and shorten the near critical window. While a red flag
warning has not been issued for south central SD, be aware of the
very strong winds and likely impact on fire danger, and that there
is potential that one may be needed.

Tuesday will see more elevated fire weather conditions across the
entire forecast area, with 35 to 50 mph winds and humidity values of
20 to 35 percent. Fire weather watches or red flag warnings will
likely be needed on Tuesday also, but will deal with Monday
first. Again the one question mark is in the area from eastern
Woodbury, east and northeastward to Spencer and Storm Lake IA.
These areas have melted snow cover recently, so not sure if the
fuels can support a large fire yet in these locations due to
matted fuels and a wet ground here and there. Will likely make
some phone calls on Monday to assess this.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Red Flag Warning until 7 PM CST this evening for SDZ258.

     Wind Advisory until midnight CST tonight for SDZ071.

     High Wind Watch from Tuesday morning through Tuesday evening for
     SDZ038>040-050-052>068.

     Wind Advisory from 3 PM this afternoon to midnight CST tonight
     for SDZ039-040-054>056-060>062-065>070.

     High Wind Warning until 8 PM CST this evening for SDZ050-057-058-
     063-064.

     High Wind Warning from 3 PM this afternoon to 9 PM CST this
     evening for SDZ038-052-053-059.

MN...High Wind Watch from Tuesday morning through Tuesday evening for
     MNZ071-072-080-081-089-090-097-098.

     Wind Advisory from 3 PM this afternoon to midnight CST tonight
     for MNZ098.

     Wind Advisory until 9 AM CST Tuesday for MNZ081-089-090.

     Wind Advisory from 3 PM this afternoon to 9 AM CST Tuesday for
     MNZ071-072-080-097.

IA...Red Flag Warning until 7 PM CST this evening for IAZ012-020-031.

     Wind Advisory until midnight CST tonight for IAZ002-003-012>014-
     020>022-031-032.

     High Wind Watch from Tuesday morning through Tuesday evening for
     IAZ001>003-012>014.

     Wind Advisory from 3 PM this afternoon to midnight CST tonight
     for IAZ001.

NE...Red Flag Warning until 7 PM CST this evening for NEZ249.

     Wind Advisory until midnight CST tonight for NEZ013-014.

&&

UPDATE...05
SHORT TERM...Chapman
LONG TERM...08
AVIATION...05
FIRE WEATHER...Chapman/08
Hazardous weather outlook, Mar 6, 10:55 AM CST, 3 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
1055 AM CST Mon Mar 6 2017

SDZ038-050-052-053-057>059-063-064-071700-
Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Charles Mix-
Douglas-
1055 AM CST Mon Mar 6 2017

This Hazardous Weather Outlook is for portions of central South
Dakota, east central South Dakota, south central South Dakota,
and southeast South Dakota.

.DAY ONE...Today and Tonight

West winds will increase to a gusty 30 to 55 mph this afternoon
and early evening before gradually decreasing to 20 to 35 mph.
Very high rangeland fire danger is on tap this afternoon due to
low humidity and the strong winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Fire weather conditions could reach critical levels on Tuesday
afternoon due to even lower humidity of 20 to 30 percent, and
strong west to northwest winds again gusting to 40 to 50 mph.

Accumulating snowfall appears possible on Friday and Friday
night, with potential impacts to travel.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

IAZ012-020-031-NEZ013-014-SDZ065>071-071700-
Sioux-Plymouth-Woodbury-Dixon-Dakota-Hutchinson-Turner-Lincoln SD-
Bon Homme-Yankton-Clay SD-Union-
1055 AM CST Mon Mar 6 2017

This Hazardous Weather Outlook is for portions of northwest Iowa,
west central Iowa, northeast Nebraska, and southeast South
Dakota.

.DAY ONE...Today and Tonight

Critical fire weather conditions will develop during the early
afternoon and continue through early evening, as humidity drops
sharply to 18 to 25 percent, and westerly winds increase to a
gusty 30 to 55 mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Fire weather conditions could reach critical levels on Tuesday
afternoon due to low humidity from 20 to 25 percent, and strong
west to northwest winds again gusting to 40 to 50 mph.

Accumulating snowfall appears possible on Friday and Friday
night, with potential impacts to travel.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

IAZ001-MNZ071-097-098-SDZ039-040-054>056-060>062-071700-
Lyon IA-Lincoln MN-Pipestone-Rock-Kingsbury-Brookings-Miner-Lake-
Moody-Hanson-McCook-Minnehaha-
1055 AM CST Mon Mar 6 2017

This Hazardous Weather Outlook is for portions of northwest Iowa,
southwest Minnesota, east central South Dakota, and southeast
South Dakota.

.DAY ONE...Today and Tonight

Southerly winds will increase to a gusty 25 to 45 mph this
morning in portions of southwest Minnesota, northwest Iowa,
extreme southeast South Dakota and northeastern Nebraska. Winds
will shift westerly during the afternoon, with gusts from 40 to 55
mph likely into early evening, and perhaps much of the night
across southwest Minnesota.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Fire weather conditions could reach critical levels on Tuesday
afternoon due to low humidity from 25 to 35 percent, and strong
west to northwest winds again gusting to 40 to 50 mph.

Accumulating snowfall appears possible on Friday and Friday
night, with potential impacts to travel.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

IAZ002-003-013-014-021-022-032-MNZ072-080-081-089-090-071700-
Osceola-Dickinson-O'Brien-Clay IA-Cherokee-Buena Vista-Ida-
Lyon MN-Murray-Cottonwood-Nobles-Jackson-
1055 AM CST Mon Mar 6 2017

This Hazardous Weather Outlook is for portions of northwest Iowa,
west central Iowa, and southwest Minnesota.

.DAY ONE...Today and Tonight

There is a slight chance of thunderstorms between 2 PM and 6 PM.
If thunderstorms are able to develop there will be a risk of hail
up to half dollar size, wind gusts to 60 mph, and an isolated
tornado.

Southerly winds will increase to a gusty 25 to 45 mph this
morning in portions of southwest Minnesota, northwest Iowa,
extreme southeast South Dakota and northeastern Nebraska. Winds
will shift westerly during the afternoon, with gusts from 40 to 55
mph likely into early evening, and perhaps much of the night
across southwest Minnesota.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Fire weather conditions could reach critical levels on Tuesday
afternoon due to low humidity from 25 to 35 percent, and strong
west to northwest winds again gusting to 40 to 50 mph.

Accumulating snowfall appears possible on Friday and Friday
night, with potential impacts to travel.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be possible between 2 PM and 6 PM.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 4:20 PM CSTFire Weather WatchFSDBuena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more11 hr
Mar 6, 4:27 PM CSTWind AdvisoryFSDBuena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more44 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.